Alert archive / California / Frost Advisories in 2009

Frost Advisory 2, NWS Eureka, CA

March 6, 2009

NWS Eureka, CA issued this frost advisory at Mar 6, 2009, 2:40 PM PST. It took effect at Mar 7, 2009, 2:00 AM PST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2009, 2:40 PM PST (22:40 UTC)
In effect from
Mar 7, 2009, 2:00 AM PST
Expired
Mar 7, 2009, 9:00 AM PST
In force
7 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KEKA 062240
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
240 PM PST FRI MAR 6 2009


CAZ001-002-071145-
/O.NEW.KEKA.FR.Y.0002.090307T1000Z-090307T1700Z/
REDWOOD COAST-MENDOCINO COAST-
240 PM PST FRI MAR 6 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PST SATURDAY. 

GRADUALLY CLEARING SKIES ACCOMPANIED BY WEAK WINDS OVERNIGHT WILL
ALLOW TEMPERATURES TO BOTTOM OUT BETWEEN 31 AND 35 DEGREES FOR 
SEVERAL HOURS EARLY SATURDAY MORNING. FROST FORMATION IS LIKELY IN 
LOW LYING AREAS AND MAY HARM SENSITIVE EARLY SPRING VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO
FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS 
ARE URGED TO BE VIGILANT OF ICE ON AREA ROADS THAT MAY LEAD TO 
HAZARDOUS OVERNIGHT DRIVING CONDITIONS. SLOW DOWN AND LEAVE PLENTY 
OF ROOM BETWEEN YOUR VEHICLE AND OTHERS. 

&&

$$
3 follow-up statements
000 
WWUS76 KEKA 071337
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
537 AM PST SAT MAR 7 2009

CAZ001-002-071700-
/O.CON.KEKA.FR.Y.0002.000000T0000Z-090307T1700Z/
REDWOOD COAST-MENDOCINO COAST-
537 AM PST SAT MAR 7 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

MOSTLY CLEAR SKIES AND WEAK WINDS HAVE ALLOWED TEMPERATURES TO
DROP INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES ARE EXPECTED
TO REMAIN BETWEEN 31 AND 35 DEGREES UNTIL A FEW HOURS AFTER SUNRISE
THIS MORNING. AREAS OF FROST ARE LIKELY IN LOW LYING AREAS AND MAY
HARM SENSITIVE EARLY SPRING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO
FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...
MOTORISTS ARE URGED TO BE VIGILANT OF ICE ON AREA ROADS THAT MAY
LEAD TO HAZARDOUS OVERNIGHT DRIVING CONDITIONS. SLOW DOWN AND
LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND OTHERS.

&&

$$
000 
WWUS76 KEKA 071351 CCA
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
537 AM PST SAT MAR 7 2009

CAZ001-002-071700-
/O.CON.KEKA.FR.Y.0002.000000T0000Z-090307T1700Z/
REDWOOD COAST-MENDOCINO COAST-
537 AM PST SAT MAR 7 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

MOSTLY CLEAR SKIES AND WEAK WINDS HAVE ALLOWED TEMPERATURES TO
DROP INTO THE LOW TO MID 30S OVERNIGHT. TEMPERATURES ARE EXPECTED
TO REMAIN BETWEEN 31 AND 35 DEGREES UNTIL A FEW HOURS AFTER SUNRISE
THIS MORNING. AREAS OF FROST ARE LIKELY IN LOW LYING AREAS AND MAY
HARM SENSITIVE EARLY SPRING VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED. VEGETATION VULNERABLE TO 
FROST SHOULD BE COVERED OR MOVED INDOORS. ADDITIONALLY...MOTORISTS 
ARE URGED TO BE VIGILANT ON AREA ROADS IN CASE OF ICE FORMATION 
EARLY THIS MORNING. SLOW DOWN AND LEAVE PLENTY OF ROOM BETWEEN YOUR 
VEHICLE AND OTHERS.

&&

$$
000 
WWUS76 KEKA 071657
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
857 AM PST SAT MAR 7 2009


CAZ001-002-071800-
/O.EXP.KEKA.FR.Y.0002.000000T0000Z-090307T1700Z/
REDWOOD COAST-MENDOCINO COAST-
857 AM PST SAT MAR 7 2009

...FROST ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM PST AS TEMPERATURES
CONTINUE TO WARM ENDING THE THREAT OF FROST.


$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 6, 4:27 AM PST, 10 hours 13 minutes earlier.

Area forecast discussion, Mar 6, 4:27 AM PST, 10 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
427 AM PST FRI MAR 6 2009

.SYNOPSIS...LIGHT PRECIPITATION RESULTING FROM A WEAK SYSTEM
BRUSHING THE NORTHERN FORECAST AREA WILL END BY LATE MORNING TODAY.
DRY WEATHER IS EXPECTED THIS AFTERNOON THROUGH SATURDAY NIGHT.
HOWEVER...ANOTHER WEAK SYSTEM LATE IN THE WEEKEND WILL BRING A
RENEWED CHANCE OF SHOWERS TO THE AREA. FOLLOWING THAT...DRYER AND
WARMER WEATHER IS ANTICIPATED FOR EARLY NEXT WEEK.

&&

.DISCUSSION...A WEAK STORM SYSTEM RACING ACROSS THE FORECAST AREA
WILL CONTINUE TO PRODUCE ISOLATED LIGHT RAIN AND HIGH ELEVATION SNOW
SHOWERS THROUGH LATE MORNING. HOWEVER...AS THIS SYSTEM QUICKLY EXITS
THE CWA BY AROUND 10 AM OR SO...A DRY DAY IS EXPECTED FOR THE MOST
PART. CLOUDS WILL DIMINISH FROM LATE MORNING ON AND WINDS WILL
INCREASE SLIGHTLY FROM THE NORTHWEST...ESPECIALLY NEAR THE BEACHES
AND COASTAL PLAINS. A COLD NIGHT WILL FOLLOW AS CLEARING SKIES ALLOW
FOR EFFICIENT RADIATIONAL COOLING...AND MANY OF THE INTERIOR VALLEYS
WILL SEE FROSTY CONDITIONS BY SATURDAY MORNING.

THE MODELS DEPICT A DEEP TROUGH FORMING OVER THE GREAT BASIN LATE IN
THE WEEKEND...WITH SEVERAL UPPER LEVEL DISTURBANCES SERVING TO
DEEPEN THE TROUGH. ONE OF THESE WAVES MAY BE STRONG ENOUGH TO
PRODUCE A FEW SHOWERS SUNDAY INTO EARLY MONDAY. HOWEVER...MODELS
HAVE VARIED SOMEWHAT ON THIS SOLUTION...AND SO HAVE KEPT THE MENTION
OF PRECIP FAIRLY MILD IN TONE. LOW AMPLITUDE RIDGING IS INDICATED
OVER THE EASTERN PACIFIC AND WEST COAST REGION BEGINNING EARLY NEXT
WEEK...SO HAVE MAINTAINED RATHER LOW POPS FOR MOST OF NEXT WEEK. THE
PATTERN APPEARS TO BE SHAPING UP INTO ONE TYPICAL OF
SPRINGTIME...WITH DRY WEATHER...PERIODS OF SUNSHINE...AND BREEZY
CONDITIONS ALONG THE COAST. CILBERTI

&&

.AVIATION...SHOWERS WILL CONTINUE ACROSS MOST OF THE FORECAST AREA
THROUGH THE MORNING HOURS...WITH MAINLY VFR AND TEMPORARY MVFR
CONDITIONS PREVAILING.  SHOWERS WILL TAPER OFF AS UPPER-LEVEL LOW
PRESSURE MOVES EAST THIS AFTERNOON.  VFR CONDITIONS ARE EXPECTED
TONIGHT ALONG THE COAST AS A LIGHT OFFSHORE FLOW PERSISTS.
HOWEVER...INTERIOR VALLEYS COULD STILL SEE FOG AND IFR OR MVFR
CONDITIONS TONIGHT. KL

&&

.MARINE...LIGHT WINDS AND RELATIVELY LOW SEAS WILL CONTINUE ACROSS
THE WATERS TODAY.  NORTH WINDS WILL START TO RAMP UP SATURDAY AS
HIGH PRESSURE STRENGTHENS OVER THE PACIFIC NORTHWEST.  LOCALIZED
GUSTS WILL APPROACH GALE FORCE IN THE SOUTHERN OUTER WATERS EARLY
NEXT WEEK...BUT DO NOT APPEAR TO BE WIDESPREAD ENOUGH TO WARRANT A
GALE WATCH AT THIS TIME.  STRONG WINDS OVER THE GULF OF ALASKA TODAY
AND TONIGHT WILL GENERATE LARGE NORTHWEST SWELL THAT WILL REACH THE
WATERS ON SUNDAY WITH HEIGHTS AROUND 13 FEET. KL

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY FOR WINDS AND HAZARDOUS SEAS PT ST GEORGE TO PT
ARENA FROM 10-60NM OUT TONIGHT THROUGH TUESDAY NIGHT.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 2:56 AM PSTSmall Craft AdvisoryEKA18 hr

Nearby

Frost Advisories in California, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.